Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jan 5, 2010, 3:25 AM CST for 27 counties in Alabama. It took effect at Jan 5, 2010, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2010, 3:25 AM CST (09:25 UTC)
- In effect from
- Jan 5, 2010, 12:00 PM CST
- Expired
- Jan 5, 2010, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 27 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WWUS84 KBMX 050925 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 AM CST TUE JAN 5 2010 ...HIGH FIRE DANGER DUE TO DRY CONDITIONS ACROSS PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON... ALZ022-023-025-027>050-051730- /O.UPG.KBMX.FW.A.0003.100105T1800Z-100106T0000Z/ /O.NEW.KBMX.FW.W.0002.100105T1800Z-100106T0000Z/ PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- 325 AM CST TUE JAN 5 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP NEAR OR BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
056 WWUS84 KBMX 051546 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 946 AM CST TUE JAN 5 2010 ...HIGH FIRE DANGER DUE TO DRY CONDITIONS ACROSS PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON... ALZ022-023-025-027>050-060000- /O.NEW.KBMX.FW.A.0004.100106T1600Z-100107T0000Z/ /O.CON.KBMX.FW.W.0002.100105T1800Z-100106T0000Z/ PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- 946 AM CST TUE JAN 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP NEAR OR BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ011>015-017>021-024-026-060000- /O.NEW.KBMX.FW.A.0004.100106T1600Z-100107T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR- 946 AM CST TUE JAN 5 2010 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP NEAR OR BELOW 25 PERCENT FOR SEVERAL HOURS BEGINNING LATE WEDNESDAY MORNING AND LASTING THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jan 4, 11:25 PM CST, 4 hours earlier.
Area forecast discussion, Jan 4, 11:25 PM CST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1125 PM CST MON JAN 4 2010 .UPDATE...FOR AVIATION DISCUSSION. && .DISCUSSION... AFTERNOON FORECAST PACKAGE APPEARS TO BE ON TRACK FOR THE REST OF THE EVENING. JUST MADE SOME SLIGHT ADJUSTMENTS TO THE HOURLY TEMPERATURE GRIDS TO BETTER ALIGN WITH THE SURFACE OBS...AND THE SKY COVER AS SKIES HAVE GENERALLY CLEARED. STILL LOOKING TO BE A VERY COLD OVERNIGHT AND EARLY MORNING AS LOWS BOTTOM OUT IN THE MIDDLE TO UPPER TEENS. 17/KLAWS && .AVIATION...06Z TAF DISCUSSION. CLEAR SKIES WILL PREVAIL THROUGH THE OVERNIGHT. NORTHWEST WINDS AROUND 5 KNOTS WILL BE COMMON ACROSS THE AREA THROUGH DAYBREAK. ABUNDANT SUNSHINE ON TUESDAY WILL SERVE TO MIX DOWN HIGHER WINDS ALOFT...AND GUSTS OF UP TO 15 KNOTS ARE POSSIBLE ACROSS THE ENTIRE AREA. ONLY SOME SCATTERED CIRRUS IS EXPECTED ON TUESDAY NIGHT WITH LIGHT NORTHWESTERLY WINDS. && .FIRE WEATHER... REINFORCING HIGH PRESSURE WITH NORTHWEST WINDS WILL BRING EVEN DRIER AIR TO CENTRAL ALABAMA FOR TUESDAY. WITH SKIES CLEARING OUT DURING THE EVENING...CLEAR SKIES ARE EXPECTED FOR TUESDAY TO HELP DRY THINGS OUT. CLOUD COVER TODAY HAS HAMPERED RH/S FROM DECREASING. WILL CANCEL RED FLAG WARNING FOR THIS AFTERNOON. HOWEVER...TOMORROW LOOKS TO BE A COMPLETELY DIFFERENT STORY. WILL GO WITH A FIRE WEATHER WATCH FOR THE SOUTHERN TWO THIRDS OF CENTRAL ALABAMA... GENERALLY ALONG AND SOUTH OF A LINE FROM CARROLLTON...TO CLANTON... TO LAFAYETTE. IF EXPECTED RH/S HOLD UP...MAY NEED TO BE UPGRADED IN THE MORNING TO A RED FLAG WARNING. 08/MNK && .BMX WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING AREA WIDE MIDNIGHT TONIGHT THROUGH 10 AM TUESDAY. HARD FREEZE WATCH AREA WIDE MIDNIGHT TUESDAY NIGHT THROUGH 10 AM WEDNESDAY. FIRE WEATHER WATCH FROM NOON THROUGH 6 PM TUESDAY FOR THE SOUTHERN TWO THIRDS OF CENTRAL ALABAMA...GENERALLY ALONG AND SOUTH OF A LINE FROM CARROLLTON...TO CLANTON...TO LAFAYETTE. &&
Hazardous weather outlook, Jan 4, 6:30 PM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 PM CST MON JAN 4 2010 ALZ011>015-017>050-060030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 630 PM CST MON JAN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A HARD FREEZE WARNING IS IN EFFECT TONIGHT FROM MIDNIGHT UNTIL 10 AM TUESDAY MORNING FOR ALL OF CENTRAL ALABAMA. LOW TEMPERATURES ARE EXPECTED TO DIP BELOW 15 DEGREES AT MOST LOCATIONS. EXTRA PRECAUTIONS WILL BE NECESSARY DUE TO THESE COLD CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE HARD FREEZE WARNING WILL CONTINUE FOR TUESDAY MORNING THROUGH 10 AM. A HARD FREEZE WATCH IS IN EFFECT FOR LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. A PROLONGED PERIOD OF VERY COLD TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE WEEK AND WEEKEND. FOR THE LATTER HALF OF THE WEEK THE FORECAST CALLS FOR VERY LOW WIND CHILLS FOR THURSDAY NIGHT...FRIDAY NIGHT...AND SATURDAY NIGHT. WIND CHILLS COULD DROP DOWN TO NEAR ZERO OR POSSIBLY INTO THE NEGATIVE SINGLE DIGITS. SNOW IS BECOMING LIKELY ON THURSDAY...POSSIBLY BEGINNING AS EARLY AS WEDNESDAY NIGHT. OVERALL CONFIDENCE IS INCREASING. AT THIS TIME...ONE TO TWO INCHES OF SNOWFALL ACCUMULATION ARE FORECAST WITH ISOLATED HIGHER AMOUNTS POSSIBLE. STAY TUNED FOR FUTURE UPDATES. A FIRE WEATHER WATCH IS IN EFFECT FOR THE SOUTHERN TWO THIRDS OF CENTRAL ALABAMA FROM TUESDAY NOON THROUGH 6 PM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 9:46 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 18 hr |
| Jan 5, 10:11 AM CST | Hard Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 24 hr |
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.